| Model Number |
PED2-500-30 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Codes |
Aneurysm (1708); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/10/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Continuation of d10: pipeline flex w/shield technology product id ped2-500-35 (lot d047303); medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received a report that two pipeline flex with shield technology stents (ped2) distal end failed to open at the distal landing zone.The first ped2 was replaced by the second one.The pipelines were resheathed and removed from the patient with the microcatheter.The same issue occurred with both devices so the procedure was stopped.The outcome was thought to be the result of severe tortuosity.No patient symptoms or complications were associated with this event.The patient was undergoing dense mesh flow diversion surgery for treatment of an unruptured, saccular, right cavernous aneurysm.It was noted the patient's vessel tortuosity was severe.Dual antiplatelet treatment (dapt) was administered.The platelet reactivity unit (pru) level was noted as 49.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).It was reported that the first pipeline (ped2-500-35) was used for an indication that is not approved (off-label) and the second pipeline (ped2-500-30) was used for an approved indication (on-label).The distal portion of the pipeline stents were positioned in a bend, had been deployed more than 50% when they failed to open, had been resheathed more than 2 times, and no additional steps or other devices required to open the pipelines.